MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P DESTINATION SLENDER GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Split, Cut or Torn (4008); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that when attempting to remove the involved destination slender sheath from the radial artery, the sheath hub split apart from the sheath shaft.The physician said that he did not pull any of the sheath shaft out of wrist prior to inflating the tr band.Therefore, the fully inflated tr band had too much friction with the sheath while removing the sheath which severed the sheath hub from the sheath shaft.The resistance was not created from radial artery spasm per the physician.To remove the entire sheath, the physician performed cut down surgery to remove the sheath.This was performed successfully.Patient condition was stable.The event occurred intra- operative.The procedure outcome was successful.Surgical intervention was required as a cut down surgery was done on the radial artery to remove the sheath.Additional information was received on 08 march 2023: the procedure performed for the patient was lower extremity angiogram.The doctor stated there was no radial artery spasm, he said the radial artery was not damaged and this was caused by tension between fully inflated tr band and destination slender sheath.He did not pull the sheath out at all prior to inflating the tr band, therefore the long length sheath needed to be pulled out against the tr band, which caused the issue.There is no allegation against the r2p, but due to misuse with fully inflated tr-band, when trying to remove the sheath.
 
Additional Manufacturer Narrative
Patient identifier: requested, not available due to facility policy.Age & date of birth: requested, not available due to facility policy.Patient sex: requested, not available due to facility policy.Weight: requested, not available due to facility policy.Ethnicity: requested, not available due to facility policy.Race: requested, not available due to facility policy.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not available for return; therefore, an evaluation of the actual device was unable to be conducted.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code and lot number combination was conducted with no findings.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath separation because the sheath likely separated due to misuse of the tr band.Without a sample, the exact root cause could not be determined.The likely root cause is the sheath was attempted to be withdrawn while the tr band was fully inflated.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
R2P DESTINATION SLENDER GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key16660737
Report Number1118880-2023-00041
Device Sequence Number1700340
Product Code DYB
UDI-Device Identifier00389701012353
UDI-Public00389701012353
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C10W
Device Lot Number000138936
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date04/01/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown